Q. My 3-month-old baby looks weak. What can I do to improve her weight?

Answered by
Dr. Babu Lal Meena
and medically reviewed by Dr. Nithila A
Published on Sep 23, 2019

Hello doctor,

My baby is 3-month-old she was having a fever now with a weight of 5.8 kg. What should I give to gain more weight and look humpty she looks too much weak also.

Dr. Babu Lal Meena

Child Health Medical Gastroenterology Paediatrics
#

Hello,

Welcome to icliniq.com.

5.8 at three months is fine. The child should not be Humpty. A good weight is must, not under or over. If she had a fever, the most common is viral fever characterized by fever and nasal discharge with or without mild cough, and child will be active otherwise. If she does not have all these features, it could be other infection also, for that we need to discuss by direct conversation.

1. If it looks like viral fever, give her only Paracetamol syrup 4 ml three times a day along with frequent breastfeeding and monitoring of the temperature.

2. Give her breastfeed exclusively up to six months.

3. After six months start on cereal supplements, and report with weight so that we can decide how much to be given.

4. Complete vaccination.

Report back if you need assistance for any purpose related to parenting and child health.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Can medicines cause sudden weight gain during pregnancy?

Query: Hello doctor, My wife is 28 weeks pregnant. I am having doubts regarding medication which she is taking. Our consultant prescribed the following three medicines from first week of her pregnancy. Tablet Promocal (calcium, vitamin D3 and magnesium). Tablet Ferofer (Sodium feredetate with vitamins and ...  Read Full >>


Dr. Purushottam Sah
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I have read and understood your problem. The increase in weight may be due to difference in clothing or other things, but if it is true increase then water is accumulating in her body. Does she have swelling of feet? Under such a condition, salt intake is restricted. Her...  Read Full

Is there any ayurvedic weight gain supplement?

Query: Hello doctor, I want to gain weight. Is there any ayurvedic weight gain supplement? Can I take Nutrigain? Please help me,  Read Full >>


Dr. Ishwar Chandra Rai
Ayurveda Specialist

Answer: Hi, Welcome to icliniq.com. Nutrigain is a herbal product, you can use it to gain weight. Weight gain or loss depends on your appetite. If your appetite is not good, then whatever you eat, it will never increase your weight. Yoga and exercise can regulate your metabolism and it will be able to incre...  Read Full

Are weight gain and excess sweating side effects of Escitalopram?

Query: Hello doctor, Are weight gain and increased sweating typical side effects of the medication Escitalopram (Lexapro, Cipralex)? I am asking because I gained about 6 lbs in three months and I sweat a lot but I must admit that I am a regular alcohol user. About 4 to 5 drinks on the week (evening only,...  Read Full >>


Dr. Suresh Kumar G D
Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. Escitalopram is an effective antidepressant but as with any other drug, can cause some side-effects. Increased sweating (diaphoresis) is a less common side-effect and can happen with Escitalopram. Some patients experience weight gain as well but as you recognized it ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Paediatrician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.